Oregon, 2006Tornado in Oregon, August 21, 2006
August 21, 2006 · NWS PDT · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 21, 9:30 AM PST, 1 hour earlier.
Area forecast discussion, Aug 21, 9:30 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1030 AM PDT MON AUG 21 2006
UPDATED AVIATION DISCUSSION
.SHORT TERM...HAVE UPDATED FORECAST TO ADJUST TIMING OF
THUNDERSTORMS THIS AFTERNOON AND EVENING IN ALL ZONES. A NEGATIVE
TILT TROUGH IS MOVING TOWARDS THE OREGON COAST. THE AIR MASS IS
VERY UNSTABLE...AND THE UPPER LEVEL FORCING ASSOCIATED WITH THE
TROUGH WILL TRIGGER THUNDERSTORMS. ONE WEAK WAVE THAT MOVED ACROSS
THE REGION SUNDAY EVENING DEVELOPED ISOLATED DRY THUNDERSTORMS OVER
CENTRAL OREGON. A STRONGER WAVE TODAY WILL TRIGGER SCATTERED
THUNDERSTORMS ACROSS CENTRAL OREGON AND ISOLATED THUNDERSTORMS OVER
NORTH CENTRAL OREGON AND THE OCHOCO-JOHN DAY HIGHLANDS. ANY
PRECIPITATION FROM THUNDERSTORMS WILL BE VERY LIGHT...LESS THAN A
TENTH EXPECTED. THE THREAT OF DRY THUNDERSTORMS WILL EXTEND NORTH
AND EAST ACROSS THE COLUMBIA BASIN AND THE BLUES AND WALLOWAS THIS
EVENING. RED FLAG WARNINGS HAVE BEEN POSTED OVER THE ENTIRE AREA.
FURTHER DETAILS CAN BE FOUND IN THE FIRE WEATHER DISCUSSION. SMITH
&&
.AVIATION...VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. MID AND
HIGH LEVEL CLOUDS AT 12K-25K FEET MSL ARE CURRENTLY SPREADING NORTH
OVER THE AREA. ISOLATED THUNDERSTORMS ARE DEVELOPING OVER MOUNTAIN
AND WILL SPREAD OVER REST OF AREA BY EVENING. THESE STORMS MAY
AFFECT TWB 366...368...AND 355 AND ALL TAF LOCATIONS. LOW LEVEL
MOISTURE IS LIMITED SO CEILINGS AND VISIBILITY WILL REMAIN VFR WITH
LOCAL CEILINGS 9K TO 12K FEET AGL IN THE VICINITY OF THUNDERSTORMS.
WINDS WILL BE BELOW 25 KTS EXCEPT AT KDLS AND VICINITY OF
THUNDERSTORMS. AREAS OF SMOKE AND HAZE FROM WILDFIRES WILL CONTINUE
OVER MUCH OF THE REGION. 76
&&
.PREV DISCUSSION... (ISSUED 300 AM PDT MON AUG 21 2006)
SHORT TERM...THE UPPER TROUGH WILL CONTINUE TO MOVE EASTWARD
TONIGHT AND ON TUESDAY. THERE WILL BE SOME LEFT OVER MOISTURE AND
INSTABILITY ON TUESDAY TO WARRANT A MENTION OF ISOLATED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS FROM CENTRAL OREGON TO THE
NORTHEAST MOUNTAINS. ELSEWHERE IT WILL BECOME DRIER AND MORE STABLE.
A DRY WEST TO NORTHWEST FLOW ALOFT WILL THEN TAKE OVER FOR TUESDAY
NIGHT AND WEDNESDAY WITH TEMPERATURES COOLING BACK TO NEAR NORMAL.
LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL TROUGH
WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. THERE ARE
MODEL DIFFERENCES IN THE AMPLITUDE OF THE TROUGH AND THUS ITS
STRENGTH IN TERMS OF DYNAMIC LIFT. GIVEN THE UNCERTAINTY CONCERNING
THIS SYSTEM WITH RESPECT TO WHETHER OR NOT THE TROUGH WILL BACK FLOW
ALOFT TO THE SOUTH WITH SUFFICIENT MID LEVEL MOISTURE AND
INSTABILITY TO TRIGGER THUNDERSTORMS...IT IS BEST TO KEEP A DRY
FORECAST FOR WEDNESDAY NIGHT/THURSDAY AND FIGURE ON JUST SOME
VARIABLE HIGH CLOUDS WITH THIS SYSTEM. THEN HIGH PRESSURE ALOFT WILL
BUILD OVER THE INTERIOR PACIFIC NORTHWEST ON THURSDAY THROUGH
SATURDAY FOR DRY CONDITIONS. AN UPPER LEVEL TROUGH OVER THE
NORTHEAST PACIFIC OCEAN WILL APPROACH THE PACIFIC NORTHWEST ON
SUNDAY AND SPREAD SOME HIGH CLOUDS EAST OF THE CASCADES WITH DRY
CONDITIONS CONTINUING ON SUNDAY AS WELL.
FIRE WEATHER...CONCERN WILL BE THE THUNDERSTORM THREAT LATE TODAY
THROUGH TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL FIRE
ZONES FROM THIS AFTERNOON THROUGH TUESDAY EVENING. BEST CHANCE OF
LIGHTNING AT THIS TIME APPEARS TO BE FROM CENTRAL OREGON THROUGH
SOUTHEAST WASHINGTON. COULD BE SOME NOCTURNAL THUNDERSTORMS TONIGHT
IMPACTING THE COLUMBIA BASIN AND EAST SLOPES OF THE WASHINGTON
CASCADES. THUNDERSTORMS THREAT TUESDAY LOOKS TO BE MAINLY FROM THE
OCHOCO MOUNTAINS UP THROUGH NORTHEAST OREGON. WILL ALSO SEE A MARINE
PUSH ON TUESDAY WITH CONCERNS THAT WE COULD HIT RED FLAG CRITERIA
ALONG THE EAST SLOPES OF THE CASCADES AND THE COLUMBIA BASIN. FOR
NOW WILL FOCUS ON THE IMPENDING THUNDERSTORM THREAT TODAY AND TAKE
ANOTHER LOOK AT THE WIND AND RH LATER TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 102 63 89 58 / 10 20 10 10
ALW 98 65 89 63 / 10 20 10 0
PSC 102 62 92 59 / 10 20 10 0
YKM 100 61 89 56 / 10 20 10 10
HRI 99 61 92 57 / 10 20 10 0
ELN 100 60 86 57 / 10 20 10 10
RDM 92 48 83 41 / 30 30 10 10
LGD 97 56 87 52 / 10 20 20 10
5J0 95 53 84 47 / 10 30 20 10
DLS 99 62 84 59 / 10 20 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 5 AM PDT TUESDAY FOR ABUNDANT LIGHTNING
AND DRY FUELS FOR FIRE ZONES 609-610-611-630-632.
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING
FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE ZONES
631-633-634-635.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR HIGH HAINES
AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES
611-630-631-632-633-634-635.
WA...FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING
FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE ZONES 633-675.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR HIGH HAINES
AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 633-675.
FIRE WEATHER WATCH FROM 2 PM PDT THIS AFTERNOON THROUGH TUESDAY
EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE ZONE
681.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/76Hazardous weather outlook, Aug 21, 3:35 AM PST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
435 AM PDT MON AUG 21 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-221130-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
435 AM PDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
RED FLAG WARNING
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS
VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON,
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
A HOT AND INCREASINGLY UNSTABLE ATMOSPHERE WITH INCREASING LOW TO
MID LEVEL MOISTURE WILL LEAD TO AFTERNOON AND EVENING THUNDERSTORMS.
MANY OF THESE THUNDERSTORMS WILL BE DRY WITH LITTLE OR NO
RAINFALL...AT LEAST TO BEGIN WITH. THE HOT...DRY AND UNSTABLE
ATMOSPHERE WILL ALSO CREATE DANGEROUS FIRE WEATHER CONDITIONS WITH
HIGH HAINES INDEX AND DRY FUELS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
FIRE WEATHER WATCH TUESDAY
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS
VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON,
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
ISOLATED SHOWERS AND AFTERNOON THUNDERSTORMS WILL CONTINUE ON
TUESDAY AS THERE WILL BE LINGERING MOISTURE AND INSTABILITY. THERE
IS ALSO A CONTINUED RISK OF ABUNDANT LIGHTNING WITH DRY FUELS WHICH
WILL CONTINUE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Tornado, Wallowa
- When
- August 21, 10:30 AM PST to 10:31 AM PST
- Where
- Wallowa County, 1 mi NW of Enterprise
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- NEWSPAPER
- Coordinates
- 45.450, -117.300
Brief landspout tornado observed moving north by several golfers at Alpine Meadows Golf Course northwest of Enterprise. Tornado hit trees and broke off branches up to 2 inches in diameter.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530411.